MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a as the lens was inserted and removed.If explanted; give date: n/a as the lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was inserted and removed from the patient's eye, during the same surgical procedure, as scratches/marks were noticed in the centre of the optic.The same issue happened two consecutive times for two lenses, same model and dioptre, on the same patient, same eye.Reportedly, the patient ended up with a non-amo lens implanted and the patient was reported doing fine.The capsular bag remained intact and no vitreous loss was reported.The incision was also sealed without a suture.No further information was provided.Two mdrs will be filed.This report is for the lens (b)(4).
 
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.The manufacturing records for the intraocular lens were reviewed.During manufacturing the operators conduct a cosmetic inspection.The lenses are inspected for scratches, chipped edge, dimples, embedded particles, machine lines, etc.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 05/01/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens had marks and particles in the optic zone.One of the haptics was observed distorted.The customer's reported complaint was verified; however the condition of the lens suggests that the forceps tip was pressed directly and firmly on the optic damaging the lens.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6392591
Report Number2648035-2017-00453
Device Sequence Number10771665
Product Code HQL
UDI-Device Identifier05050474501829
UDI-Public(01)05050474501829(17)201221
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/21/2020
Device Model NumberAR40M
Device Catalogue NumberAR40M00000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date05/03/2017
05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1